Alert archive / Missouri / River Flood Warnings in 2013
River Flood Warning 1, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jan 29, 2013, 9:19 PM CST for Cooper County, Missouri. It took effect at Jan 29, 2013, 11:30 PM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2013, 9:19 PM CST (03:19 UTC)
- In effect from
- Jan 29, 2013, 11:30 PM CST
- Expired
- Jan 30, 2013, 8:09 PM CST
- In force
- 21 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Petite Saline Creek near Boonville (BONM7). The gauge peaked at 17.40 ft at Jan 30, 2013, 11:00 AM CST.
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 19.5 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06909950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
014
WGUS43 KEAX 300319
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
919 PM CST TUE JAN 29 2013
...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...
PETITE SALINE CREEK NEAR BOONVILLE AFFECTING COOPER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC053-310319-
/O.NEW.KEAX.FL.W.0001.130130T0530Z-130131T0800Z/
/BONM7.1.ER.130130T0530Z.130130T0600Z.130130T0800Z.UU/
919 PM CST TUE JAN 29 2013
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
* FLOOD WARNING FOR
THE PETITE SALINE CREEK NEAR BOONVILLE.
* UNTIL LATE WEDNESDAY NIGHT.
* AT 8:30 PM TUESDAY THE STAGE WAS 12.9 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE
TO NEAR 16.5 FEET BY EARLY WEDNESDAY MORNING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING.
* AT 16.0 FEET...LOW LYING WOODLANDS AND FIELDS NEAR THE CREEK FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
PETITE SALINE CREEK
BOONVILLE 16 12.9 TUE 08 PM 16.5 EARLY WED MORNING
$$
DUX2 follow-up statements
939
WGUS83 KEAX 301517
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
917 AM CST WED JAN 30 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSOURI...
PETITE SALINE CREEK NEAR BOONVILLE AFFECTING COOPER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC053-311517-
/O.EXT.KEAX.FL.W.0001.000000T0000Z-130131T1800Z/
/BONM7.1.ER.130130T0611Z.130130T1430Z.130130T1800Z.UU/
917 AM CST WED JAN 30 2013
THE FLOOD WARNING CONTINUES FOR
THE PETITE SALINE CREEK NEAR BOONVILLE.
* UNTIL THURSDAY AFTERNOON.
* AT 8:30 AM WEDNESDAY THE STAGE WAS 17.2 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE
THIS AFTERNOON.
* AT 16.0 FEET...LOW LYING WOODLANDS AND FIELDS NEAR THE CREEK FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
PETITE SALINE CREEK
BOONVILLE 16 17.2 WED 08 AM 16.0 THIS AFTERNOON
$$
PMM310
WGUS83 KEAX 310209
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
809 PM CST WED JAN 30 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
MISSOURI...
PETITE SALINE CREEK NEAR BOONVILLE AFFECTING COOPER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC053-310239-
/O.CAN.KEAX.FL.W.0001.000000T0000Z-130131T1800Z/
/BONM7.1.ER.130130T0611Z.130130T1715Z.130130T2351Z.UU/
809 PM CST WED JAN 30 2013
THE FLOOD WARNING IS CANCELLED FOR
THE PETITE SALINE CREEK NEAR BOONVILLE.
* AT 7:30 PM WEDNESDAY THE STAGE WAS 15.0 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FELL BELOW FLOOD STAGE AT 5:51 PM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.3 FEET BY FRIDAY
MORNING.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
PETITE SALINE CREEK
BOONVILLE 16 15.0 WED 07 PM 13.0 EARLY THURSDAY MORNING
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jan 29, 5:46 PM CST, 3 hours 33 minutes earlier.
Area forecast discussion, Jan 29, 5:46 PM CST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
546 PM CST TUE JAN 29 2013
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
...SIGNIFICANT WINTER WEATHER TONIGHT...
Short Term (Today through Wednesday)...
Focus for todays forecast has turned form the thunderstorms to the
potential for winter weather overnight into Wednesday.
Water vapor imagery this afternoon shows a large neutral trough
shifting east from the Rockies into the Plains States. Cold front,
well ahead of the trough, has already cleared the entirety of the
forecast area, which is a bit faster than anticipated. This helped
limit the severe weather early, and brought the potential to an end
by noon. With the early arrival of the front have sped up the
falling temperatures for the remainder of the day and evening hours.
This has also necessitated adjusting the snow forecast timing a
little, though mostly adjustments has been for amounts.
Model runs from both 12Z and 18Z still point at an embedded
shortwave tracking northeast behind the front, within the main body
of the trough. This embedded shortwave has already helped produce a
little snow across western Kansas into central Nebraska thanks to
the available --though limited-- moisture, and frontogenic forcing
from the cold air advecting into the base of the trough. Moisture
farther east, over our area, is much better, and with the cold air
rushing in have gone ahead and bumped snowfall totals up. Models
continue to advertise an enhanced snowfall potential in the
northwest corner overnight, with various ingredients from decent
frontogenic forcing to a well saturated dendritic growth zone
combining over our northwest zones. Coupled with the enhanced
snowfall will be some strong winds as the pressure gradient
following behind the front will stays rather tight overnight. Winds
between 20 and 30 mph are expected with the snow as a result, which
while a bit below blizzard criteria, are sufficient with the higher
snow totals to warrant adding a winter storm warning to parts of far
northern Missouri. Areas farther south, south of Highway 36, snow
totals are expected to be a bit less, owing in part to the delay in
the change over from liquid precipitation to solid precipitation.
Still, strong winds with the falling snow during the rush hour
commute will make conditions quite hazardous Wednesday morning.
Cutter
Medium Range (Thursday through Tuesday)...
Thursday - Sunday: This portion of the extended period will be
characterized by a warming trend with dry conditions. An upper level
trough will rotate through the area on Thursday bringing with it
copious cloud cover. Conditions will remain dry however as at the
surface a ridge of high pressure building in from the northern
Plains will undercut any moisture...although flurries can not be
completely ruled out. Highs will only reach the upper teens near the
Missouri/Iowa border to the low to mid 30s across the southern CWA.
The warm up will being in earnest on Friday as high pressure resides
over the area bringing plentiful sunshine. High although warmer on
Friday, will still remain below average in the mid 20s to mid 30s.
Despite continued northwesterly flow aloft, down sloping westerly
flow will help temperatures rise into mid 30s to mid 40s. Sunday, a
cold front will get organized across the Plains states. However, out
ahead of this front, increased southerly flow will allow highs to
reach into the mid 40s to mid 50s.
Sunday night - Tuesday: The aforementioned cold front will move
through the forecast area Sunday night/Monday morning. Conditions
will still remain dry at the surface however there may be enough
moisture return for precipitation to develop along the front across
the eastern zones. As such have keep the slight chance POPs
inherited from the initialization for rain or snow across the
eastern zones. Despite the cold front passage on Sunday night/Monday
morning, models indicate that there does not appear to be cold air
in behind this front. Temperatures on Monday will be a few degrees
cooler but still above average in the low 40s to low 50s. An upper
level shortwave will drop down through the Upper Midwest on Tuesday.
And precipitation associated with this shortwave is progged to
remain north of the area. However, it will increase cloud cover
especially over the northeastern CWA. And couple the increased cloud
cover with another cool area of surface high pressure dropping into
the area from the northern Plains, and temperatures will be a few
degrees cooler ranging from the upper 30s to near 50.
73
&&
.AVIATION...
For the 00z TAFs...Initially IFR cigs/visibilities but upstream obs
show LIFR conditions spreading northeast so will trend that way.
Satellite cloud top cooling now occurring over eastern KS suggests
we may see patchy rain or drizzle form this evening. Will be awhile
before sufficient cold air will cool column enough to support all
snow. That should occur shortly before midnight at KSTJ and a few
hours later in the KMCI/KMKC terminals. Could easily see a few hours
of a rain/snow mix before total conversion to all snow. Heaviest
snow band likely to fall over northwest MO and affect KSTJ. Snow
will taper off by mid Wednesday morning but strengthening pressure
gradient will generate strong/gust northwest winds which will create
blowing snow for awhile. Conditions will improve gradually by
afternoon.
MJ
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER WEATHER ADVISORY from 9 PM this evening to Noon CST
Wednesday FOR MOZ001-011-017-020>025-028>032-037.
WINTER STORM WARNING from 9 PM this evening to Noon CST
Wednesday FOR MOZ002>008-012>016.
KS...WINTER WEATHER ADVISORY from 9 PM this evening to Noon CST
Wednesday FOR KSZ025-102>105.
&&
WFO EAXHazardous weather outlook, Jan 29, 6:58 PM CST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 658 PM CST TUE JAN 29 2013 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-301115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 658 PM CST TUE JAN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT AN OCCASIONAL RUMBLE OF THUNDER WILL BE POSSIBLE ACROSS CENTRAL MISSOURI THROUGH 9PM. NO SEVERE WEATHER IS EXPECTED. SNOW WILL CONTINUE TO DEVELOP THIS EVENING ACROSS NORTHEAST KANSAS AND NORTHWEST MISSOURI. THIS LARGE AREA OF SNOW WILL SPREAD EAST AND SOUTHEAST THROUGH THE OVERNIGHT HOURS...REACHING THE INTERSTATE 35 CORRIDOR NEAR OR JUST AFTER MIDNIGHT AND THE EASTERN PORTIONS OF THE OUTLOOK AREA BEFORE DAYBREAK. AS THE CHANGEOVER FROM RAIN TO SNOW BEGINS...OCCASIONAL BURSTS OF SLEET MAY ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW WILL CONTINUE THROUGH MUCH OF WEDNESDAY MORNING...GRADUALLY DIMINISHING FROM WEST TO EAST BY NOON. TOTAL SNOW ACCUMULATION OF 1 TO 3 INCHES WILL BE POSSIBLE FROM KANSAS CITY TO KIRKSVILLE. HIGHER AMOUNTS OF 4-7 INCHES WILL BE POSSIBLE FROM ST. JOSEPH TO MARYVILLE...BETHANY...AND CHILLICOTHE. ADDITIONALLY...WINDS WILL BEGIN TO INCREASE BY DAYBREAK. NORTHWEST WINDS BETWEEN 15 AND 25 MPH WILL LEAD TO BLOWING AND DRIFTING SNOW...AND FURTHER INCREASE THE ALREADY HAZARDOUS DRIVING CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SPOTTERS ARE ENCOURAGED TO RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE. DUX
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 12:26 AM CST | River Flood Warning | EAX | Howard | 5 hr |
Nearby
River Flood Warnings in Missouri, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.